Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Tail algebras of quantum exchangeable random variables
HTML articles powered by AMS MathViewer

by Kenneth J. Dykema and Claus Köstler PDF
Proc. Amer. Math. Soc. 142 (2014), 3853-3863 Request permission


We show that any countably generated von Neumann algebra with specified normal faithful state can arise as the tail algebra of a quantum exchangeable sequence of noncommutative random variables. We also characterize the cases when the state corresponds to a limit of convex combinations of free product states.
Similar Articles
Additional Information
  • Kenneth J. Dykema
  • Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843-3368
  • MR Author ID: 332369
  • Email:
  • Claus Köstler
  • Affiliation: Institute of Mathematical and Physical Sciences, Aberystwyth University, Aberystwyth SY23 3BZ, Wales, United Kingdom
  • MR Author ID: 639717
  • Email:
  • Received by editor(s): February 21, 2012
  • Received by editor(s) in revised form: November 18, 2012
  • Published electronically: June 27, 2014
  • Additional Notes: The first author’s research was supported in part by NSF grant DMS-0901220
  • Communicated by: Marius Junge
  • © Copyright 2014 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 142 (2014), 3853-3863
  • MSC (2010): Primary 46L53; Secondary 46L54, 81S25, 46L10
  • DOI:
  • MathSciNet review: 3251725